Hail, Chaves
- When
- May 5, 3:20 PM MST
- Where
- Chaves County, 12 mi NE of Elkins
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.800, -103.900
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 5, 2:25 PM MST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT FRI MAY 5 2006 ...TORNADO WATCH 294 JUST ISSUED FOR ROOSEVELT COUNTY THRU 03Z... ...TORNADO WATCH 293 REMAINS IN EFFECT FOR CHAVES CO. THRU 03Z... .UPDATE... WILL ISSUE ZONE PACKAGE EARLY TO INCORPORATE NEW TORNADO WATCH 294 WHICH INCLUDES ROOSEVELT COUNTY THROUGH 900 PM MDT. DPORTER && .DISCUSSION... SVR WEATHER THE MAIN HIGHLIGHT LATE THIS AFTERNOON AND EVENING AS STORMS CONTINUE TO DEVELOP WITHIN AXIS OF DECENT INSTABILITY. UPR LEVEL LOW WILL WORK INTO THE FOUR CORNERS AREA EARLY THIS EVENING. MEANWHILE...SW FLOW CONTINUES TO ADVECT UPPER LEVEL DISTURBANCES INTO THE CWFA...PROVIDING STRONG VERTICAL ASCENT ACROSS CNTRL/ERN NEW MEXICO. STRONG DIRECTIONAL/SPEED SHEAR IS NOTED ALONG A LINE FROM CLINES CORNERS TO ROSWELL...WHICH WOULD ALLOW FOR LONG LIVED SUPERCELLS WITH THE POTENTIAL TO PRODUCE ISOLD TORNADOES. THE SVR THREAT LESSENS AS STORMS WORK INTO THE COOLER AIRMASS NEAR THE TX STATE BORDER. ACTIVITY WITHIN THE NRN MOUNTAINS CONTINUES TO BE A MIXTURE OF WET AND DRY CELLS. SIGNIFICANTLY INCREASED POPS IN THE NE/EC PLAINS FOR THE EVENING PERIOD INTO THE LIKELY CATEGORY. UPR CORE EXPECTED TO PASS THROUGH THE STATE TONIGHT...CENTERED WITHIN THE EAST BY 12Z. NAM/GFS DIFFER ON WHEN BRUNT OF PCPN WILL DEPART THE REGION...WITH THE NAM BEING THE SLOWEST. DECIDED TO SPLIT THE DIFFERENCE AND MAINTAIN SCT COVERAGE FOR THE MORNING HOURS. ISOLD SHOWERS/STORMS SHOULD REDEVELOP BY AFTERNOON ALONG THE ERN SLOPES OF THE SANGRE MTS AND TRACK INTO THE NE PLAINS...DUE TO UPR LEVEL DISTURBANCES PASSING THROUGH NW FLOW ALOFT. LOW CLOUDS AND PATCHY FOG WILL BE AN ISSUE ONCE AGAIN TONIGHT...EAST OF THE CENTRAL MTN CHAIN AND WILL LIKELY FAIL TO DISSIPATE BY AFTERNOON. WENT ON THE LOW END OF NUMERICAL GUIDANCE...WITH HIGHS ONLY IN THE LOW 60S IN THE FAR NE ZONES. ANOTHER ROUND OF PCPN EXPECTED SUN AFTERNOON AS NW FLOW CONTINUES. FOG WILL BE AN ISSUE ONCE AGAIN FOR THE ERN PLAINS SATURDAY NIGHT. EXPECT TEMPERATURES TO REBOUND ACROSS THE EAST AS STRATUS AND FOG SHIFT INTO WRN TX LATE SUN MORNING/EARLY AFTERNOON. LATER SHIFTS WILL HAVE TO MONITOR THE SUN PERIOD AS NAM IS HINTING AT A BETTER THREAT FOR PCPN WITHIN AN AXIS OF DECENT INSTABILITY OF 2000 K/JG. QUIET WEATHER FOR MONDAY BEFORE A SFC FRONT WORKS INTO THE NE FOR TUE/TUE NIGHT. MAX TEMPS WILL BE IN THE UPPER 80S/LOW 90S FOR MON AS UPPER FLOW BRIEFLY SHIFTS TO ZONAL FLOW. PCPN CHANCES INCREASE FOR TUE/WED AS UPSLOPE FLOW INTERACTS WITH UPPERR FLOW VEERING TO THE NW. WENT AHEAD AND WHACKED HIGHS FOR THE NE/EC PLAINS ON WED. WILL LEAVE REMAINDER OF EXTENDED INTACT FOR NOW. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 77 42 77 / 5 0 0 5 GALLUP.......................... 30 72 33 75 / 0 0 0 0 GRANTS.......................... 34 73 36 76 / 5 0 0 5 GLENWOOD........................ 40 80 42 82 / 0 0 0 5 CHAMA........................... 28 62 29 62 / 30 10 10 10 LOS ALAMOS...................... 37 66 39 69 / 30 5 5 5 RED RIVER....................... 29 55 29 60 / 40 10 10 10 TAOS............................ 35 67 32 70 / 40 10 10 10 SANTA FE........................ 37 69 39 73 / 40 5 5 5 SANTA FE AIRPORT................ 40 71 41 76 / 30 5 5 5 ESPANOLA........................ 38 76 39 78 / 40 5 5 10 ALBUQUERQUE HEIGHTS............. 48 76 51 80 / 20 5 0 5 ALBUQUERQUE VALLEY.............. 45 78 47 82 / 20 5 0 5 ALBUQUERQUE FOOTHILLS........... 44 75 46 79 / 30 5 0 5 ALBUQUERQUE WEST MESA........... 47 77 47 82 / 20 5 0 5 SOCORRO......................... 45 80 46 83 / 10 0 0 5 SANDIA PARK/CEDAR CREST......... 35 69 37 71 / 30 5 5 5 MORIARTY/ESTANCIA............... 41 71 39 76 / 30 5 5 5 CARRIZOZO....................... 43 77 44 79 / 10 5 0 5 RUIDOSO......................... 37 71 36 72 / 10 5 0 5 RATON........................... 39 65 37 73 / 60 20 20 10 LAS VEGAS....................... 36 65 38 73 / 60 10 10 10 ROY............................. 41 62 43 71 / 80 20 20 10 CLAYTON......................... 42 61 44 73 / 80 30 30 10 SANTA ROSA...................... 45 71 44 79 / 80 20 10 10 TUCUMCARI....................... 47 69 48 82 / 90 40 10 10 FORT SUMNER..................... 50 70 48 81 / 70 20 10 10 CLOVIS.......................... 49 67 48 80 / 80 40 10 10 PORTALES........................ 49 67 49 81 / 80 40 10 10 ROSWELL......................... 55 78 53 86 / 30 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. 16
The Cannon AFB radar (KFDX), 96 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506928, 5506929.